Alert archive / Tennessee / Special Weather Statements in 2012

Special Weather Statement, NWS Nashville, TN

May 6, 2012Stewart County, Tennessee

NWS Nashville, TN issued this special weather statement at May 6, 2012, 5:39 AM CDT for Stewart County, Tennessee. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 6, 2012, 5:39 AM CDT (10:39 UTC)
Expired
May 6, 2012, 6:45 AM CDT
In force
66 min
Issued by
NWS Nashville, TN

County Stewart County, TN

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 10.7 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-05-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1125 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-05-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1125 J/kg
Mixed-layer CIN
-72 J/kg
Mixed-layer LCL
1540 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

388 
WWUS84 KOHX 061039
SPSOHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
539 AM CDT SUN MAY 6 2012

TNZ005-006-061145-
MONTGOMERY-STEWART-
539 AM CDT SUN MAY 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND STEWART
COUNTIES...

AT 534 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 27 MILES NORTHWEST OF PEMBROKE...OR 28 MILES
NORTHWEST OF FORT CAMPBELL NORTH...MOVING SOUTH AT 25 MPH.

HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3667 8786 3666 8785 3664 8784 3665 8750
      3647 8743 3646 8802 3668 8797

$$
BOYD

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at May 6, 4:06 AM CDT, 1 hour 33 minutes earlier.

Area forecast discussion, May 6, 4:06 AM CDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
406 AM CDT SUN MAY 6 2012

.DISCUSSION...
MCV AND PRESENCE OF WEAK STATIONARY BOUNDARY RUNNING FROM WEST OF
CKV DOWN TO NEAR CHA HELPING TO SET OFF SHWRS/STORMS ACROSS THE
WEST THIS MORNING. GENERATED OUTFLOW MOVING EAST AHEAD OF COMPLEX
HELPING TO ENHANCE DEVELOPMENT ALONG SFC BOUNDARY ALTHOUGH GENERAL
TREND AS BEEN A WEAKENING ONE LAST HOUR AS AIRMASS AS YOU GO EAST
LITTLE MORE STABLE. BRIEF FLAREUPS HOWEVER PRODUCING PEA TO MARBLE
SIZED HAIL.

DIRTY RIDGE WILL REMAIN OVER THE AREA TODAY...WITH RIDGE AXIS MOVING
EAST TONIGHT. WEAK FLOW WILL KEEP SFC BOUNDARY MEANDERING AROUND
THE MID-SOUTH TODAY AND TONIGHT...MAINLY ACROSS THE WEST. OVERALL
AVAILABLE MOISTURE DECREASES LATER TODAY AFTER BUT BITS OF ENERGY
AND LINGERING SFC BOUNDARY EXPECTED TO KEEP STORMS SCT MUCH OF THE
SOUTH/WEST. DEVELOPMENT SHOULD BE TO A LESSER EXTEND TOWARD THE
NORTHEAST WHERE THE AIR IS SLIGHTLY DRIER. SFC BOUNDARY WORKS
SLOWLY EAST LATE TONIGHT AS WARM FRONT...WITH GOOD MOISTURE
ADVECTION WORKING IN BEHIND. THIS WILL KEEP STORMS AT LEAST ISO
TONIGHT...WITH A SLIGHT INCREASE OVERNIGHT IN THE SOUTHWEST. UPPER
FLOW REMAINS WEAK ON MONDAY THUS WARM FRONT HANGS UP JUST EAST OF
THE PLATEAU LATE IN THE DAY. BACK WEST...TRAILING COLD FRONT SETS
UP IN THE MS RIVER VALLEY. THIS WILL AGAIN INCREASE CONVECTION...
ESPECIALLY IN THE AFTERNOON AS LOW-LEVEL FORCING FROM APPROACHING
FRONT KICKS UP A NOTCH. STORMS TOWARD 00Z TUE EXPECTED TO BE
NUMEROUS IN THE WEST. FRONTAL BOUNDARY MOVES VERY SLOWLY EAST...
MON NIGHT REACHING THE CWA AROUND 12Z TUE THEN TAKING MOST OF DAY
TO MOVE INTO EAST TN. EXPECT NUMEROUS SHWRS/STORMS TO CONTINUE
THRU TUE MORNING...WITH A DECREASE STARTING IN THE AFTERNOON AS
FRONT PUSHES EAST. A FEW SHWRS/STORMS MAY LINGER TUE NIGHT AS
ML/UL TROUGHS MOVE TOWARD THE MS RIVER BUT MOSTLY EAST OF BNA.

DRYING AND COOLING TREND REALLY KICKS IN ON WED AS UL TROUGH PASSES.
SFC/LL HIGHS BUILDING BEHIND AS WELL AS UPPER RIDGING LATE IN THE WEEK
EXPECTED TO KEEP COOL DRY STRETCH RUNNING INTO THE WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      89  67  85  65 /  30  30  60  70
CLARKSVILLE    88  65  85  63 /  40  20  70  70
CROSSVILLE     84  60  79  62 /  10  20  40  70
COLUMBIA       90  66  85  65 /  40  30  60  70
LAWRENCEBURG   90  65  86  64 /  40  30  50  70
WAVERLY        90  66  85  64 /  40  30  60  70

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

07
Hazardous weather outlook, May 6, 5:24 AM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
524 AM CDT SUN MAY 6 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-071030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
524 AM CDT SUN MAY 6 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

WITH A WEAK SURFACE BOUNDARY REMAINING OVER THE AREA...ISOLATED
STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT.
STORMS MAY PRODUCE HAIL UP TO ONE INCH AND GUSTY TO DAMAGING
WIND.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR ALL OF
MIDDLE TENNESSEE LATER MONDAY INTO EARLY TUESDAY AS A COLD
FRONT MOVES INTO THE REGION. SEVERE STORMS MAY PRODUCE DAMAGING
WINDS AND LARGE HAIL.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED.

SPOTTER THUNDERSTORM REPORTING CRITERIA...
TORNADO
FUNNEL CLOUD
FLOODING
HAIL >= 1/2 INCH
WINDS > 50 MPH (MEASURED)
STRUCTURAL DAMAGE
TREES OR POWER LINES DOWN

07

In the hours before

Special weather statement, May 6, 12:48 AM CDT, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1248 AM CDT SUN MAY 6 2012

TNZ005-006-022>025-056>058-060645-
BENTON-DICKSON-HICKMAN-HOUSTON-HUMPHREYS-LEWIS-MONTGOMERY-PERRY-
STEWART-
1248 AM CDT SUN MAY 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR BENTON...DICKSON...HICKMAN...
HOUSTON...HUMPHREYS...LEWIS...MONTGOMERY...PERRY AND STEWART
COUNTIES...

AT 1239 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG THE TENNESSEE RIVER FROM HOLLADAY...TO
CAMDEN...TO NEW JOHNSVILLE INTO THE PARIS LANDING AREA. MOVEMENT IS
SOUTHEAST AT 30 MPH.

LATEST INFRARED SATELLITE LOOP SHOWING CLOUD TOPS GETTING COLDER IN
THIS AREA.

HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3667 8786 3664 8784 3665 8736 3560 8757
      3570 8804 3572 8804 3581 8798 3581 8802
      3585 8805 3585 8822 3612 8822 3626 8809
      3636 8810 3637 8801 3644 8807 3653 8804
      3668 8807

BOYD
Special weather statement, May 6, 3:06 AM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
306 AM CDT SUN MAY 6 2012

TNZ005>008-022>029-056>062-075-077-093>095-060900-
BEDFORD-BENTON-CHEATHAM-COFFEE-DAVIDSON-DICKSON-GILES-HICKMAN-
HOUSTON-HUMPHREYS-LAWRENCE-LEWIS-MARSHALL-MAURY-MONTGOMERY-PERRY-
ROBERTSON-RUTHERFORD-STEWART-SUMNER-TROUSDALE-WAYNE-WILLIAMSON-
WILSON-
306 AM CDT SUN MAY 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...BENTON...CHEATHAM...
COFFEE...DAVIDSON...DICKSON...GILES...HICKMAN...HOUSTON...
HUMPHREYS...LAWRENCE...LEWIS...MARSHALL...MAURY...MONTGOMERY...
PERRY...ROBERTSON...RUTHERFORD...STEWART...SUMNER...TROUSDALE...
WAYNE...WILLIAMSON AND WILSON COUNTIES...

AT 256 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING AN
AREA OF STRONG THUNDERSTORMS ACROSS WESTERN MIDDLE TENNESSEE. THIS
ACTIVITY IS EXPECTED TO REMAIN GENERALLY WEST OF INTERSTATE 65 THROUGH 4 AM.
HOWEVER...NEW DEVELOPMENT IS EXPECTED TO TAKE PLACE AS AN OUTFLOW BOUNDARY
MOVES EASTWARD ALONG INTERSTATE 65. LOOK FOR STORMS TO DEVELOP ACROSS FRANKLIN
INTO SOUTHWEST DAVIDSON COUNTY AND INTO THE ASHLAND CITY AREA.

HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM ALONG WITH LOCALLY HEAVY RAIN.

LAT...LON 3665 8624 3533 8625 3533 8626 3535 8625
      3540 8626 3532 8642 3537 8659 3524 8682
      3520 8799 3541 8798 3546 8805 3550 8798
      3572 8804 3581 8798 3585 8822 3612 8822
      3626 8809 3636 8810 3637 8801 3667 8808

BOYD
Local storm report, May 6, 4:13 AM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
413 AM CDT SUN MAY 06 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 AM     HAIL             COLUMBIA                35.62N 87.05W
05/06/2012  E0.75 INCH       MAURY              TN   TRAINED SPOTTER

&&

BBOYD
Special weather statement, May 6, 4:50 AM CDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
450 AM CDT SUN MAY 6 2012

TNZ022-024-056>063-075-077-093>095-061045-
BEDFORD-BENTON-CANNON-COFFEE-GILES-HICKMAN-HUMPHREYS-LAWRENCE-LEWIS-
MARSHALL-MAURY-PERRY-RUTHERFORD-WAYNE-WILLIAMSON-
450 AM CDT SUN MAY 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD...BENTON...CANNON...
COFFEE...GILES...HICKMAN...HUMPHREYS...LAWRENCE...LEWIS...MARSHALL...
MAURY...PERRY...RUTHERFORD...WAYNE AND WILLIAMSON COUNTIES...

AT 438 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
STRONG THUNDERSTORMS SOUTH OF INTERSTATE 40...ACROSS SOUTHERN WILLIAMSON
MAURY...INTO MARSHALL COUNTIES.

HALF INCH SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3501 8799 3539 8803 3541 8798 3546 8805
      3550 8798 3572 8804 3581 8798 3585 8806
      3585 8605 3529 8594 3536 8610 3533 8626
      3539 8628 3532 8642 3537 8659 3525 8675
      3526 8682 3499 8684

BOYD
Special weather statement, May 6, 5:39 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
539 AM CDT SUN MAY 6 2012

TNZ005-006-061145-
MONTGOMERY-STEWART-
539 AM CDT SUN MAY 6 2012

...SIGNIFICANT WEATHER ADVISORY FOR MONTGOMERY AND STEWART
COUNTIES...

AT 534 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 27 MILES NORTHWEST OF PEMBROKE...OR 28 MILES
NORTHWEST OF FORT CAMPBELL NORTH...MOVING SOUTH AT 25 MPH.

HALF INCH SIZE HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS
STORM.

LAT...LON 3667 8786 3666 8785 3664 8784 3665 8750
      3647 8743 3646 8802 3668 8797

BOYD

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 6, 12:48 AM CDTSpecial Weather StatementOHXBenton, Houston, Humphreys, Perry, Stewart57 min
May 6, 1:53 AM CDTSevere Thunderstorm WarningOHXHouston, Humphreys48 min
May 6, 1:56 AM CDTSevere Thunderstorm WarningOHXHouston, Stewart27 min
May 6, 2:32 AM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Montgomery28 min
May 6, 3:06 AM CDTSpecial Weather StatementOHXBedford, Benton, Cheatham, Davidson, Dickson, Hickman and 15 more54 min
May 6, 4:50 AM CDTSpecial Weather StatementOHXBedford, Cannon, Coffee, Giles, Hickman, Lawrence and 6 more55 min
May 6, 3:51 PM CDTSpecial Weather StatementOHXMontgomery24 min
May 6, 4:10 PM CDTSevere Thunderstorm WarningOHXMontgomery35 min
May 6, 4:16 PM CDTSevere Thunderstorm WarningOHXDavidson29 min
May 6, 4:22 PM CDTSevere Thunderstorm WarningOHXCoffee, Rutherford23 min
May 6, 4:34 PM CDTSpecial Weather StatementOHXWilliamson26 min
May 6, 4:40 PM CDTSpecial Weather StatementOHXRobertson35 min
May 6, 4:51 PM CDTSevere Thunderstorm WarningOHXHouston, Montgomery, Stewart24 min
May 6, 4:54 PM CDTSevere Thunderstorm WarningOHXDavidson, Robertson, Sumner36 min
May 6, 4:57 PM CDTSevere Thunderstorm WarningOHXRobertson33 min
May 6, 5:03 PM CDTSpecial Weather StatementOHXRutherford57 min
May 6, 5:22 PM CDTSevere Thunderstorm WarningOHXDavidson, Sumner, Wilson23 min
May 6, 5:28 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Robertson, Sumner32 min
May 6, 5:45 PM CDTSevere Thunderstorm WarningOHXCoffee, Grundy30 min
May 6, 5:58 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Williamson32 min
May 6, 6:48 PM CDTSevere Thunderstorm WarningOHXWilliamson27 min

Nearby

Special Weather Statements in Tennessee, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.